MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INT LAG RETAINING ROD; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INT LAG RETAINING ROD; NAIL, FIXATION, BONE
Model Number 71134060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a during surgery a small piece of the thread broke from the rod while inside the patient.All pieces were recovered.There was no delay and no injury reported.Backup device from smith and nephew available.
 
Additional Manufacturer Narrative
Additional information: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The tip of the threaded end of the device fractured off, rendering the device inoperable.The tip was not returned.The device was manufactured in 2007 and shows signs of extensive wear/usage.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
INT LAG RETAINING ROD
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9575501
Report Number1020279-2020-00184
Device Sequence Number19558770
Product Code JDS
UDI-Device Identifier03596010176448
UDI-Public03596010176448
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71134060
Device Catalogue Number71134060
Device Lot Number07HM15115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1